A 18-year-old male asked:
I have been diagnosed with both migraine, and raynaude's. nearly died on ergomar. would it be safe for me to try a triptan?
2 doctor answers • 3 doctors weighed in
Pediatric Neurology 48 years experience
Cautiously: Ergotamine was once the magic treatment for migraine. However too many developed bad side effects. It is now rarely used. Triptans became the new magic. We are seeing many with side effects. It may be magic or misery. Low dose sumatriptan with naprosyn (naproxen) may be quite effective.
5.5k viewsReviewed >2 years ago
Neurology 52 years experience
Probably NOT: Triptans may not be a good choice, with older adults, as they do affect blood pressure, and have been reported to cause, rarely, both heart attack and stroke. So, seems best to prevent your headaches instead. Might consider otc preps, such as co-q-10, riboflavin, butterbur, feverfew. Ask you doc.
5.5k viewsAnswered >2 years ago
Last updated Dec 1, 2012
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.